Alert archive / Nebraska / Tornado Warnings in 2022
Tornado Warning 33, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 14, 2022, 11:27 PM CDT for Cass County, Sarpy County, Nebraska. It was in force for 21 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2022, 11:27 PM CDT (04:27 UTC)
- Expired
- Jun 14, 2022, 11:48 PM CDT
- In force
- 21 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Cass County, NE, Sarpy County, NE
The radar
The Omaha radar (KOAX), 38 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 11:27 PM CDT | TORNADO | 2 Nnw Murdock, NE | A TORNADO DEVELOPED NEAR CHURCH ROAD WEST OF 298TH STREET AND IMMEDIATELY DAMAGED A HOME. ONE OF THE ROOF PEAKS WAS TORN OFF AND GARAGE DOORS BLOWN IN. THE DAMAGE HERE WAS VERY FOCUSED AS NEARBY TREES WERE NOT DAMAGED, BUT INSULATION FROM THE HOME WAS STUCK TO |
| Jun 14, 11:29 PM CDT | TSTM WND DMG | 2 N Murdock, NE | DELAYED REPORT: TWO DESTROYED GRAIN BINS AND HOUSE DAMAGE. TIME ESTIMATED BY RADAR. |
| Jun 14, 11:30 PM CDT | TSTM WND DMG | Murdock, NE | MULTIPLE TREES AND POWER LINES DOWN. |
| Jun 14, 11:35 PM CDT | TSTM WND DMG | 2 Ene Greenwood, NE | *** 1 INJ *** CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 ENE GREENWOOD. CAMPERS FLIPPED OVER AT CAMPGROUND. 1 POSSIBLE INJURY FROM SOMEONE TRAPPED IN A POPUP CAMPER. |
| Jun 14, 11:35 PM CDT | TSTM WND DMG | 2 Ene Greenwood, NE | CAMPERS FLIPPED OVER AT CAMPGROUND. |
| Jun 14, 11:38 PM CDT | TSTM WND DMG | 2 Ene Greenwood, NE | SUBSTANTIAL DAMAGE AT THE PINE GROVE CAMPGROUND. |
| Jun 14, 11:55 PM CDT | TSTM WND DMG | 4 E Cedar Creek, NE | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 9:23 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 2112 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
380
WFUS53 KOAX 150427
TOROAX
NEC025-153-150500-
/O.NEW.KOAX.TO.W.0033.220615T0427Z-220615T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
1127 PM CDT Tue Jun 14 2022
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Southwestern Sarpy County in east central Nebraska...
Northern Cass County in southeastern Nebraska...
* Until midnight CDT.
* At 1127 PM CDT, a severe thunderstorm capable of producing a
tornado was located 3 miles northwest of Murdock, or 12 miles south
of Gretna, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Murdock around 1130 PM CDT.
Louisville around 1145 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Cedar Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4091 9638 4101 9642 4102 9638 4102 9635
4103 9634 4110 9599 4091 9594
TIME...MOT...LOC 0427Z 263DEG 27KT 4098 9632
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KG3 follow-up statements
811
WWUS53 KOAX 150433
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1133 PM CDT Tue Jun 14 2022
NEC025-153-150500-
/O.CON.KOAX.TO.W.0033.000000T0000Z-220615T0500Z/
Sarpy NE-Cass NE-
1133 PM CDT Tue Jun 14 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN SARPY AND NORTHEASTERN CASS COUNTIES...
At 1133 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles north of Murdock, or 10 miles south of Gretna,
moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Louisville around 1145 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Cedar Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4093 9630 4103 9631 4110 9599 4091 9594
TIME...MOT...LOC 0433Z 263DEG 27KT 4099 9626
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KG913
WWUS53 KOAX 150443
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1143 PM CDT Tue Jun 14 2022
NEC025-153-150500-
/O.CON.KOAX.TO.W.0033.000000T0000Z-220615T0500Z/
Sarpy NE-Cass NE-
1143 PM CDT Tue Jun 14 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTH
CENTRAL SARPY AND NORTHEASTERN CASS COUNTIES...
At 1143 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Louisville, or 10 miles southeast of Gretna, moving
east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Sarpy and northeastern Cass Counties, including the
following locations... Camp Maha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4096 9617 4105 9619 4110 9599 4095 9595
TIME...MOT...LOC 0443Z 263DEG 27KT 4100 9616
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KG821
WWUS53 KOAX 150448
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1148 PM CDT Tue Jun 14 2022
NEC025-153-150458-
/O.CAN.KOAX.TO.W.0033.000000T0000Z-220615T0500Z/
Sarpy NE-Cass NE-
1148 PM CDT Tue Jun 14 2022
...THE TORNADO WARNING FOR SOUTH CENTRAL SARPY AND NORTHEASTERN CASS
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect for the area. Gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southeastern and east central Nebraska.
LAT...LON 4096 9617 4105 9619 4110 9599 4095 9595
TIME...MOT...LOC 0446Z 263DEG 27KT 4100 9611
$$
KGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 14, 6:34 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 14, 6:34 PM CDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 634 PM CDT Tue Jun 14 2022 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 355 PM CDT Tue Jun 14 2022 As evident on the visible satellite, a cold front bisects the area this afternoon, with temps ranging from seasonably reasonable low 80s near South Dakota to mid-90s in closer to Missouri. Triple digit heat indices have infected western Iowa. A heat advisory continues for our far southeastern counties until 7pm. That's when our attention can turn entirely to the severe weather potential. Plenty of CAPE across the area this afternoon, it's held at bay by a cap of about -200 J/Kg of CIN. As humidity climbs ahead of the front and the EML cools, surface based storms may develop south of a line from Council Bluffs to Lincoln to Daykin, NE. These storms will have up to 4000 J/Kg of CAPE to work with and plenty of shear. Storms along the front could produce a tornado, but hail and damaging winds will be the primary threats. Three hour flash flood guidance of only 1.5-2" would suggest that any training along the front could produce some flash flooding. The 12Z HREF suggests about a 10% neighborhood probability of 3" of QPF in three hours in southwest Iowa. Heavy rain is a possibility for the entire area with PWATs at about 2". This initial wave of storms may be overshadowed later in the evening by some elevated convection as the LLJ kicks into gear. This will push the action north of the relatively stationary front. The low- level stability may decrease the odds of severe wind potential a bit, but forecast soundings don't exactly preclude it. If the storms grow upscale into an QLCS, the cold pool may help keep them surface based and capable of producing a mesovortext and perhaps a quick spin up tornado. Convection continues overnight, generally moving north across the CWA and exiting the region just before sunrise. The day two convective outlook's marginal designation in western Iowa is simply a function of the exiting early morning convection. The area should be mostly dry as the June sun rises once again. I've knocked temps down for Wednesday as the front is progged to be significantly farther south than this weekend's forecasts suggested. Certainly there's some uncertainty in its placement, especially with tonight's expected convection. I'm interested to see where it sits tomorrow morning. Thursday evening brings another opportunity for severe weather along the same front, expected this time to be draped a bit more west to east. The heat builds back into the area this weekend with a ridge pushing well into the Dakotas. Triple digit heat is possible Sunday, Monday and Tuesday. Even with the dewpoints a bit drier than they've been this week, heat advisory criteria may be met. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 606 PM CDT Tue Jun 14 2022 Thunderstorms are expected to develop along a front currently over southeast Nebraska and southwest Iowa this evening. Latest CAMs show storm initiation around 01-02Z this evening, with storms festering along this boundary, as it drifts northward, through 12Z. The best chance for convection at KLNK and KOMA would be from around 02-06Z, with a smaller chance of storms lingering until 10Z as they drift north. The best chance over KOFK appears to be 04-08Z with a few showers and storms lingering until 12Z. The main threats with any storms that develop would be large hail and damaging winds. VFR conditions are expected to prevail late Wednesday morning through Wednesday evening. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...Heat Advisory until 7 PM CDT this evening for NEZ091>093. IA...Heat Advisory until 7 PM CDT this evening for IAZ080-090-091. && DISCUSSION...Nicolaisen AVIATION...KG
Hazardous weather outlook, Jun 14, 7:14 PM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 714 PM CDT Tue Jun 14 2022 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-151415- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 714 PM CDT Tue Jun 14 2022 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Scattered thunderstorms developing along a frontal boundary over southeast Nebraska and southwest Iowa, will continue to drifting northward through the overnight hours. Large hail, damaging winds, and locally heavy rainfall are the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday Thunderstorms may redevelop on Thursday evening south of the Platte River. Severe weather is possible. Hot and humid weather can be expected Saturday through Monday with daytime highs again in the upper 90s to lower 100s. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation will probably not be needed tonight, but spotters are encouraged to report severe weather if it develops in your area.
In the hours before
Local storm report, Jun 14, 11:01 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1101 PM CDT TUE JUN 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 1 N RAYMOND 40.97N 96.78W
06/14/2022 E1.75 INCH LANCASTER NE AMATEUR RADIO
&&Local storm report, Jun 14, 11:03 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1103 PM CDT TUE JUN 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 4 WNW LINCOLN 40.85N 96.76W
06/14/2022 M59 MPH LANCASTER NE ASOS
&&Local storm report, Jun 14, 11:06 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1106 PM CDT TUE JUN 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL 2 E LINCOLN 40.82N 96.66W
06/14/2022 E1.00 INCH LANCASTER NE PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, Jun 14, 11:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1112 PM CDT TUE JUN 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL DAVEY 40.99N 96.67W
06/14/2022 E1.00 INCH LANCASTER NE PUBLIC
&&Local storm report, Jun 14, 11:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1114 PM CDT TUE JUN 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND DMG WAVERLY 40.92N 96.53W
06/14/2022 LANCASTER NE TRAINED SPOTTER
TREE BLOWN DOWN INTO A FENCE. WINDS
ESTIMATED AT 70 MPH.
&&Local storm report, Jun 14, 11:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1124 PM CDT TUE JUN 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM TSTM WND GST WAVERLY 40.92N 96.53W
06/14/2022 M61 MPH LANCASTER NE EMERGENCY MNGR
1121 PM HAIL WAVERLY 40.92N 96.53W
06/14/2022 E1.00 INCH LANCASTER NE EMERGENCY MNGR
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:33 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson | 42 min |
| Jun 14, 8:11 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson | 17 min |
| Jun 14, 8:35 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 40 min |
| Jun 14, 9:54 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 66 min |
| Jun 14, 10:30 PM CDT | Tornado Warning | OAX | Lancaster, Seward | 34 min |
| Jun 14, 11:01 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Sarpy, Saunders | 44 min |
| Jun 14, 11:09 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 36 min |
| Jun 14, 11:39 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Otoe, Sarpy, Saunders | 51 min |
| Jun 15, 12:08 AM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 58 min |
| Jun 15, 12:35 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Seward | 40 min |
| Jun 15, 1:00 AM CDT | Flash Flood Warning | OAX | Cass, Douglas, Lancaster, Sarpy, Saunders | 3 hr |
| Jun 15, 1:00 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 25 min |
| Jun 15, 1:12 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 48 min |
| Jun 15, 1:52 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 17 min |
| Jun 15, 2:23 AM CDT | Special Weather Statement | OAX | Butler | 22 min |
| Jun 15, 2:34 AM CDT | Special Weather Statement | OAX | Butler | 11 min |
| Jun 15, 2:47 AM CDT | Special Weather Statement | OAX | Saunders | 13 min |
| Jun 15, 2:59 AM CDT | Special Weather Statement | OAX | Saunders | 16 min |
| Jun 15, 3:04 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 41 min |
| Jun 15, 3:37 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Saunders | 42 min |
| Jun 15, 4:07 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 30 min |
Nearby
Tornado Warnings in Nebraska, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.